Discussions that mention clonidine

High & Low Blood Pressure board


I hope you can understand my story and share some wisdom and advice with me. As I have previously mentioned on this board, I suffer from white coat syndrome and probably anxiety. I had a routine doctors appointment on Monday. Most of Sunday I spent thinking about the appointment and what my bp would read etc. I had taken it a few weeks prior and it was 113/78 with a pulse of 81.
The morning of the apointment I took my bp and it was 150/104 and pulse of 85 and higher at the doctors office. The doc and I decided not to do anything at the time, and for me to continue to monitor it at home and see how it went. Well, for the next couple of days it continue to rise until it hit and all time high of 189/113. I called the doctor and he increased my pm clonodine and called in a script for Atenolol to take in the am.
After the script was picked up and I took my pm meds by bp was a wonderful 104/81 with pulse of 68.
This am before meds it was 128/94. I then took the atenolol and my other meds (20 mg lisinopril & 0.1 mg clonidine). I took my bp at 1 pm and it was 102/72 with a pulse of 47! I called the doc and he said stop the atenolol. I just took my bp again and it's 97/70 with a pulse of 59. Sorry to be so wordy but I want to tell the whole story. My question is this, I am supposed to take my pm meds in a couple of hours. Will this bring my bp down too low? Should I take it upon myself to adjust as needed?
I know alot of the higher readings are anxiety related. The nurse even said "the brain controls the bp".

Any help will be greatly appreciated!!:confused: :confused: [QUOTE]:eek: